Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nick Loves You

Too high of a dose?

Recommended Posts

Well well, the basics. Male, 17 years old, 135 pounds. A bit into my 3rd month now and taking 80 mg/day alternating with 120 mg/day. So Monday 80, Tuesday 120, etc...

When I read on the board it seems like no one else is on such a high dose. Everyone is like 40 mg/day, 80 occasionally... Is anybody else on 120 mg/day? I do not feel any side affects really besides the dry skin and mild chapped lips, I am just scared my liver and pancreas are dying.

Does anybody have any advice or have a similar dose? How can I take care or my organs with this dose? Anything would be helpful. Thanks a lot.

Share this post


Link to post
Share on other sites

If that's the dose your derm wants you to take, then relax. They have blood tests to check for liver damage and pancreatis, and so long as your tests are ok and the side effects aren't unbearable you're fine. But if you are self-medicating you might want to rethink that dosage.

Share this post


Link to post
Share on other sites

I am on 120mg daily. I have the "normal" side effects: aches & pains, nosebleeds, dry skin, chapped lips, etc. My triglycerides were elevated (298) last check (2 months ago). My doctor doesn't seem overly concerned about blood tests as I've only had 1 so far (never even got a pre blood work-up before starting 'Tane).

You have to remember...it's your doctor's ass on the line (and he's very well aware of that)....he's not going to purposely overperscribe.

Unless you start noticing unusual symptoms, don't worry about it too much.

Share this post


Link to post
Share on other sites

Well well, the basics. Male, 17 years old, 135 pounds. A bit into my 3rd month now and taking 80 mg/day alternating with 120 mg/day. So Monday 80, Tuesday 120, etc...

When I read on the board it seems like no one else is on such a high dose. Everyone is like 40 mg/day, 80 occasionally... Is anybody else on 120 mg/day? I do not feel any side affects really besides the dry skin and mild chapped lips, I am just scared my liver and pancreas are dying.

Does anybody have any advice or have a similar dose? How can I take care or my organs with this dose? Anything would be helpful. Thanks a lot.

The standard line is that the dosage can be from .5 mg/kg to 2 mg/kg. You weigh about 61 kg, so your max dose is right about 120 mg. If your derm says that's good, follow his advice!

I weigh 185, so I'm wondering if I'm going to get up to some ungodly dose like 160 mg!! Yikes!!!

Share this post


Link to post
Share on other sites

dude im the same age and exact weight as you and im only on 70mg a day....also it looks like your on 100mg a day.. alternating between 80 and 120mg?

Hmm, how serious is your acne?

Share this post


Link to post
Share on other sites

that does seem like quite a bit for ur weight, i weigh 210 and am 6 feet and i was on 60mg a day. this second time am startin at 40 and going to 80mg a day the second month. i did read that people like 190-220 or whatever need a dose of like 120mg or 140mg. i am wondering if i didnt experience remission after the first cousre because i was on a low dose for my weight.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×